MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; EXTENDER

ENDOLOGIX SANTA ROSA OVATION IX; EXTENDER
Model Number TV-EX222245-J
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an ovation ix extender to treat an abdominal aortic aneurysm (off -label due to concomitant use with products outside the ifu).Approximately 3 years post initial procedure, a type 1b endoleak and aneurysm enlargement (right iliac) was identified.The patient is pending re-intervention.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an ovation ix extender to treat an abdominal aortic aneurysm (off -label due to concomitant use with products outside the ifu).Approximately 3 years post initial procedure, a type 1b endoleak and aneurysm enlargement (right iliac) was identified.The patient is pending re-intervention.After the initial report, additional information was received that the physician was going to treat the patient with a medtronic (non-endologix) graft.It is unknown if the reintervention took place.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the right iliac aneurysm enlargement and type ib endoleak adverse events are unconfirmed.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.There was use of concomitant devices (ovation ix limb extension in right common iliac artery) which is outside the indications of use (off-label) due.Additionally, there was no abdominal aortic aneurysm, only a right common iliac aneurysm measuring 45mm (off label- should be 10-23mm).Though a definitive root cause cannot be determined, the off-label uses could have contributed to reported events.The final patient status was reported as stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.B5: describe event or problem - updated g3: awareness date ¿ updated h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.

Brand Name
OVATION IX
Common Device Name
EXTENDER
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key15673217
Report Number3008011247-2022-00134
Device Sequence Number20413321
Product Code MIH
UDI-Device IdentifierM701TVEX222245J1
UDI-Public+M701TVEX222245J1/$$3220314FS01081941S
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/14/2022
Device Model NumberTV-EX222245-J
Device Catalogue NumberTV-EX222245-J
Device Lot NumberFS010819-41
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT, #2273065009
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale